| Catalog Number |
48002530X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, during 2.5mm 30cm saber percutaneous transluminal angioplasty (pta) balloon inflation, the balloon was found to be unable to fill.An examination outside the patient revealed the balloon was ruptured.There was no reported injury to the patient.The device will be returned for evaluation.Additional information was requested; however, the information was not obtained after multiple attempts.
Additional Manufacturer Narrative
As reported, during 2.5mm 30cm saber percutaneous transluminal angioplasty (pta) balloon inflation, the balloon was found to be unable to fill.An examination outside the patient revealed the balloon was ruptured.The balloon ruptured below the rated burst pressure (rbp).The procedure was completed by switching to another balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet and other sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu and maintained negative pressure during prep.The intended procedure was pre-dilatation of the superficial femoral artery.The lesion was severely calcified.The vessel had no tortuosity.The percentage of stenosis was 80%.The device was used for a chronic total occlusion (cto).No resistance or friction was encountered while inserting the balloon through the rotating hemostatic valve.No guide catheter was used.There was difficulty crossing the lesion with the balloon catheter, but no difficulty advancing it through the vessel.The catheter was never in an acute bend, and the balloon catheter did not kink while being used.The contrast to saline ratio was 1:1.The product was removed intact (in one piece) from the patient.A non-sterile unit of ¿saber 2.5mm30cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing no damage or anomalies.The balloon was returned not inflated.No other outstanding details were observed.Functional test was performed.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reach the rate burst pressure.However, inflation pressure was not maintained due to the burst condition observed on the balloon.The balloon was inspected with a vision system observing a rupture on the surface where the water is leaking.The balloon surface presented evidence of a ruptured condition and secondary scratch marks located near the damaged border area.The reported event of ¿balloon burst at/below rbp¿ was observed through analysis of the returned device since the functional analysis demonstrated a leak and the microscopic analysis confirmed that a rupture was the cause of the leak.The exact cause of the issue experienced could not be determined.However, this type of damage seen is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface could probably led to the damaged condition found on the received device.It seems that the material near the damaged area was affected by a sharp object from the outside of the device.It is possible that the calcification, stenosis, and cto of the vessel caused this damage.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least (b)(4) of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.
Event or Problem Description
As reported, during 2.5mm 30cm saber percutaneous transluminal angioplasty (pta) balloon inflation, the balloon was found to be unable to fill.An examination outside the patient revealed the balloon was ruptured.The balloon ruptured below the rated burst pressure (rbp).The procedure was completed by switching to another balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet and other sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu and maintained negative pressure during prep.The intended procedure was pre-dilatation of the superficial femoral artery.The lesion was severely calcified.The vessel had no tortuosity.The percentage of stenosis was 80%.The device was used for a chronic total occlusion (cto).No resistance or friction was encountered while inserting the balloon through the rotating hemostatic valve.No guide catheter was used.There was difficulty crossing the lesion with the balloon catheter, but no difficulty advancing it through the vessel.The catheter was never in an acute bend, and the balloon catheter did not kink while being used.The contrast to saline ratio was 1:1.The product was removed intact (in one piece) from the patient.The device will be returned for evaluation.